Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
karam

has anyone else gained weight due to not working out as hard and as much while on accutane?

Recommended Posts

Starting weight: 213 pounds

Current weight: 206 pounds

Status: Cutting on 2600 cals a day down to 190 pounds @ 7% body fat

Still going to the gym 4 days a week. 20 pounds in 5 months is no joke dude, that's about how much weight I gain on a bulk in 5 months where I intentionally overeat. Why did you stop working out and why do you think it is a result of accutane?

Been on accutane for close to 3 months now. Started dieting at around the same time frame.

Edited by Pimpstick
Link to comment
Share on other sites

For you guys that are still lifting on accutane, it hasn't affected you at all? Have you had any sore joints or anything? I am starting accutane nextm month and I was really worried about this because I've heard some people say they couldn't go as heavy and stuff because it hurt. I don't know what I will do if I can't work out.

Link to comment
Share on other sites

For you guys that are still lifting on accutane, it hasn't affected you at all? Have you had any sore joints or anything? I am starting accutane nextm month and I was really worried about this because I've heard some people say they couldn't go as heavy and stuff because it hurt. I don't know what I will do if I can't work out.

I hyperextended my knee about 3 weeks ago playing softball, but before that I was lifting just fine. My knee has hurt pretty damn badly the past 3 weeks, but I still squatted a clean 335 for 5 with a full ROM the other day. It's a bit off from my normal numbers, but close enough that I don't think accutane is a factor in it.

One more thing, incline bench has been hurting my chest a bit. Not a horrible pain but noticeable. It's like it's stretching in my clavical. That I think is from the accutane because I've never had that before and it has been like that since I started taking it.

Other than that I haven't noticed any difference in recovery time, strength, or stamina.

Link to comment
Share on other sites

I've gained a couple pounds, mainly because Accutane makes me exhausted and I get muscle fatigue if I do anything high-intensity. And I've had a hard time cutting back on calories due to starting Accutane just after Xmas and now Easter...heh. Lots of candy around.

I started around 125 lbs, now I'm around 128.

I was hoping I'd get the "no appetite" side effect that some reported, but alas, no. :)

Link to comment
Share on other sites

I've gained 5 lbs. since Accutane due to not working out. Like Headtrip, I was exhausted all of the time. The energy came back, but the motivation to work out hasn't yet.

Link to comment
Share on other sites

Do you think the accutane was a factor in hyperextending your knee? Do you think maybe it would have just been hurt and not hyperextended if you weren't on tane?

nah, I think me being retarded had a factor in it though lol. Hurt it in a softball game trying to beat a force out. Planted my leg hard into the bag and hyperextended it. If I was 30 pounds lighter, it wouldn't have happened.

Link to comment
Share on other sites

For me I haven't noticed any difference in the way I work out. I started accutane about 2.5 months ago and my workout routine is no different than it was before I started. I was about 160 when I started and I'm now about 164 but it's all been muscle :dance:

Link to comment
Share on other sites

i gained weight....like maybe only 5 lbs or so, but im little. only 5 ft tall and usually weigh between 103-105 so a little weight gain is slightly noticeable on me.

i worked out regularly but i noticed my eating habits changed. i would eat all the time and crave sweets like crazy!! like it was a drug i was addicted to!

i have been off accutane for almost 2 weeks and thsoe cravings have gone away. i dont even really think about sweets like i did while on accutane! so hopefully those extra few lbs will just go away naturally.

but i dont know if this is weird, with accutane you are supposed to take it with fatty foods for it to absorb better, maybe it was my bodys way of saying 'hey you need to eat more fatty foods for this med to work'

idk lol just a theory

hopefully once your off the meds you can work out like you used to & drop those lbs fast.

Link to comment
Share on other sites

i gained weight....like maybe only 5 lbs or so, but im little. only 5 ft tall and usually weigh between 103-105 so a little weight gain is slightly noticeable on me.

i worked out regularly but i noticed my eating habits changed. i would eat all the time and crave sweets like crazy!! like it was a drug i was addicted to!

i have been off accutane for almost 2 weeks and thsoe cravings have gone away. i dont even really think about sweets like i did while on accutane! so hopefully those extra few lbs will just go away naturally.

but i dont know if this is weird, with accutane you are supposed to take it with fatty foods for it to absorb better, maybe it was my bodys way of saying 'hey you need to eat more fatty foods for this med to work'

idk lol just a theory

hopefully once your off the meds you can work out like you used to & drop those lbs fast.

That may be true about the cravings, though most "sweets" tend to be more sugar than fat.

Link to comment
Share on other sites

I'm 5' 11" and I was 192 lbs 5 months later I'm 213 lbs

I am on month 2 and I have not had to change my work outs. I did get some super bad muscle pain playing soccer, but it really only hurt when I would kick the hell out of the ball. I was still able to run on it well though and if I would just push through the pain it would actually feel better after I warmed it up with a few miles. It did not effect my lifting at all. This past Monday I was able to play soccer with no problem at all --> I say just work through it. You're not actually injured, its a side effect if you are in pain for no reason. Take some ibuprofen and put a heating pad on it, then go to the gym.

On the over eating thing: I am totally there. I never feel full! I try to keep in mind that the body will tell you it is hungary when it is really just dehydrated --> which we are, the Accutane is drying us out! So I eat like normal and then gorge myself on water and unsweetened ice tea, it helps me feel more full.

good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×